Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

March 6, 2021Collier County, Florida

NWS Miami, FL issued this special weather statement at Mar 6, 2021, 2:45 PM EST for Collier County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 6, 2021, 2:45 PM EST (19:45 UTC)
Expired
Mar 6, 2021, 3:30 PM EST
In force
45 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 74 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

113 
WWUS82 KMFL 061945
SPSMFL

Special Weather Statement
National Weather Service Miami FL
245 PM EST Sat Mar 6 2021
 
FLZ070-062030-
Inland Collier County FL-
245 PM EST Sat Mar 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER COUNTY UNTIL
330 PM EST...

* At 245 PM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm near Big Cypress National Preserve,
  or 19 miles northeast of Chokoloskee, moving east at 15 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Big Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2589 8112 2602 8117 2615 8088 2588 8088
TIME...MOT...LOC 1945Z 254DEG 12KT 2596 8106 

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Mar 6, 12:14 PM EST, 2 hours 31 minutes earlier.

Area forecast discussion, Mar 6, 12:14 PM EST, 2 hours 31 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
1214 PM EST Sat Mar 6 2021

.AVIATION(18Z TAFS)...
A cold front will continue to move through later this evening.
Along the front scattered convection will be possible. Kept
TEMPOs to highlight the best timing of the heaviest/more
concentrated activity this afternoon spreading generally from
northwest to southeast with time. VFR conditions are expected
outside of convection, otherwise MVFR VIS and CIGs can be
anticipated from time to time in the heaviest showers/storms.
Winds will also begin to transition as the front moves through
this evening. Northerly winds will become gusty on Sunday behind
the front.

&&

.PREV DISCUSSION... (Issued 957 AM EST Sat Mar 6 2021)

UPDATE...
Looking over the latest RAOB data from MFL this morning shows a
very dry layer just above the surface. With breaks in the clouds
this morning and some insolation/strong surface heating taking
place, would think that some of this dry air will mix to the
surface...and indeed dewpoints across the region are relatively
low. This could be an overall limiting factor for any conditional
strong storm potential this afternoon or evening. That said, we
are watching a boundary south of our region. CAMs show this
feature lifting northward into Miami-Dade County later this
afternoon before the cold front moves through the region. If this
feature makes it, there may be enough moistening in far southeast
Florida for modest surface based instability to materialize. We'll
keep mentioning the possibility of conditional isolated strong
storms for now (unchanged from the prior forecast).

Finally, hydro...looking at the AM's precip waters...not very
bullish in terms of moisture. That said, will keep the hydro
mention in the HWO/GHWO products for now. An elevated convective
component would lead to heavier rainfall amounts, especially if
convective lines develop parallel to the upper level flow. The
best potential would be within poor drainage areas in the metros.

PREV DISCUSSION... (Issued 327 AM EST Sat Mar 6 2021)

SHORT TERM (Today through Sunday)...

A progressive weather pattern over the northeastern GOMEX is
depicting a deepening mid level trough, with an associated low level
short wave trough/weak sfc boundary approaching the Florida
peninsula. This system is expected to move across SoFlo throughout
the day today, but with the bulk of the moisture bringing the most
rainfall this afternoon. Meanwhile, the atmospheric response to this
synoptic scenario, at least in latest guidance, is to support the
development of a weak sfc boundary resembling a warm front just
south of the peninsula, around the Fl Keys later today. How close
this boundary gets to SoFlo will in part determine how active the
rain activity may get this afternoon for the southern half of the
CWA, and the Atlantic metro areas, as isentropic lifting along the
boundary takes place.

Timing window for the more significant impacts over SoFlo today
remains focused on the late morning through the evening hours, but
with so many variables operating simultaneously (isentropic lifting
along the southern boundary, arrival/extent of cloud cover, southern
reach of a jet aloft to the north of the area, magnitude of moisture
intrusion from the south), it seems prudent not to focus on
pinpointing specific times and keep the onset of the event around
the early-mid morning hours and ramp up towards the afternoon.

POps will remain in the 70-80 percent range for the Lake region and
Palm Beach area, but due to the aforementioned synoptic scenario,
seems logical to boost POPs for the rest of SoFlo into the
numerous/widespread range this afternoon. So, get ready for a
cloudy and rainy day and evening.

In terms of thunderstorm activity, the presence of a jet aloft is
always a concern, but its influence seems to remain enough to our
north, thus having a lesser impact for dynamic lifting over the
area. Hopefully, there won't be a last minute dip to the south to
bring its influence closer, something we will be monitoring in
upcoming model guidance. Meanwhile, latest solutions seem to keep
the sfc boundary/warm front closer to the Keys, rather than lifting
it further north into SoFlo. Model depictions of the cloud canopy
moving along with the trough/low system over the eastern GOMEX seem
fairly consistent, which should begin moving into the state during
the early morning hours and get denser throughout the day. Thus, B-L
instability will have a harder time developing as daytime heating
takes a toll. On the other hand, model sounding bulk shear
calculations suggest values in excess of 60 kt possible, along with
SRH around 100 m2/s2 over the northern portions of the CWA. These
parameters may not be ideal, but might offer an extra push to the
stronger/taller updrafts. And it is becoming more probable now that
most of the significant convection today may remain elevated, thus,
favoring small hail as a more likely impact and less favorable for
damaging winds or tornadoes.

All in all, the current expected scenario seems to not favor the
widespread development of significant deep convection, as the taller
updrafts may have a difficult time finding an efficient lifting
mechanism. But it can not be ruled out the possibility of having a
few strong, or even isolated severe cells that could produce small
hail, damaging winds and even a weak tornado, especially if the
taller developing updrafts can grow and last enough to tap into the
mid level colder temps (-13 to -15 celsius around 500 mb).

Rain is the other concern today with heavy downpours resulting in
localized flooding. Latest model soundings show PWATs around 1.5
inches for today, with vertical X-Sec analyses also suggesting a
deeper moist layer than in previous runs. Also, if the
aforementioned sfc boundary near the Keys gets closer to SoFlo,
then there will be better chances for potential training of cells to
take place. Rainfall amounts to 1.5 inches with isolated higher
amounts are possible with the heaviest downpours, with the afternoon
and evening hours having the best chances.

For Sunday, the system should be exiting into the Atlantic waters
with a slightly cooler airmass descending across SoFlo in its wake.
Breezy N/NE winds will follow, bringing increasing potential for
hazardous beach and marine conditions. Colder air advection will
develop Sunday late afternoon and into the evening hours with
overnight lows dropping into the upper 40s/low 50s west of Lake
Okeechobee. Elsewhere, temps should remain in the upper 50s to lower
60s due to the increasing onshore winds.

LONG TERM (Sunday Night through Next Week)...

The primary story throughout the extended forecast period will be
breezy easterly gradient flow which will result in hazardous beach
conditions (along the east coast of southern Florida) and hazardous
marine conditions across all local waters (see Marine and Beach
sections below).

As the previously mentioned mid/upper-level trough ejects offshore
into the western Atlantic waters, continental high pressure will
build across the eastern states in its wake. South Florida will be
located along the southern periphery of this air mass, where a tight
pressure gradient will support persistently breezy easterly winds
throughout the week. Anticipate winds of 15 to 20 mph with higher
gusts at times, especially across the eastern half of South
Florida. In the upper-levels, a southern stream short wave trough
will drop southeastward into the eastern Gulf of Mexico from
Monday into Tuesday before progressing into the western Atlantic
waters. Weak downstream mid-level height falls and divergence
aloft in association with this feature could result in
strengthening low-level flow across the area and higher gusts if
winds can mix down to the surface.

While the boundary layer will remain somewhat dry for South
Florida standards (dewpoints in the 50s to low 60s), rich
moisture atop the boundary layer (beneath a robust temperature
inversion) could support increased cloudiness and non-zero rain
chances along the east coast metros of South Florida through the
week. This activity may be further supported by the enhanced
easterly flow impinging on the east coast of South Florida,
fostering frictional convergence and associated mesoscale ascent.
That being said, dry air aloft combined with the above mentioned
persistent subsidence inversion could suppress much of this
activity, and anything that develops will be shallow and quick-
moving. Temperatures and surface moisture will gradually increase
through the week as the previously mentioned air mass slowly
modifies over the western Atlantic waters.

MARINE...

A frontal boundary will bring increasing hazardous
marine conditions and unsettled weather today with showers and
thunderstorms developing across the coastal waters. Main hazards
include gusty winds and a limited potential for isolated
waterspouts. Increasing winds in the wake of the front will keep
seas elevated for the remainder of the weekend into early next week
with a northeast swell building across the Atlantic waters.

BEACHES...

A High Risk of Rip Currents continues for all Palm Beach county
beaches, while Broward and Miami-Dade beaches will experience
moderate levels today. The elevated risk of rip currents is likely
to continue for all Atlantic beaches through early next week due to
increased seas and winds associated with the passage of a frontal
boundary.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            63  77  62  73 /  60  20  10   0
West Kendall     61  79  59  74 /  60  10  10   0
Opa-Locka        61  76  59  73 /  60  20  10   0
Homestead        61  77  60  72 /  60  10  10   0
Fort Lauderdale  63  76  62  73 /  60  20  10   0
N Ft Lauderdale  63  74  62  72 /  60  20  10   0
Pembroke Pines   61  77  60  74 /  60  20  10   0
West Palm Beach  61  73  60  71 /  60  30   0   0
Boca Raton       62  75  61  72 /  60  20  10   0
Naples           59  77  53  76 /  40   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 7 PM EST this evening for FLZ168.

AM...None.
GM...None.
&&

Update/Aviation...Frye
Today through Sunday and Marine...AR
Sunday Night through Friday...Weinman

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Mar 6, 6:55 AM EST, 7 hours 50 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
655 AM EST Sat Mar 6 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
070000-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
655 AM EST Sat Mar 6 2021

...High Risk of Rip Currents Palm Beach county...
...Increasing Chances of Thunderstorms Today...
...Isolated Waterspouts Possible Over the Coastal Waters...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip Currents: There is a High Risk of Rip Currents for the Palm
beaches and a moderate level at Broward and Miami-Dade beaches.

Thunderstorms: Increased chances of thunderstorms today with the
passage of a cold front. Lightning strikes, gusty winds and
localized heavy rainfall are the main concerns.

Hail: Small hail will be possible today with the stronger storms.

Waterspouts: Isolated waterspouts are possible over the coastal
waters and Lake Okeechobee today and tonight.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

The potential for hazardous marine and beach conditions increases
through early next week, especially for the Atlantic waters, with
building seas and northeasterly swell.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Mar 6, 2:45 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
245 PM EST Sat Mar 6 2021

FLZ070-062030-
Inland Collier County FL-
245 PM EST Sat Mar 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER COUNTY UNTIL
330 PM EST...

* At 245 PM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm near Big Cypress National Preserve,
  or 19 miles northeast of Chokoloskee, moving east at 15 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Big Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2589 8112 2602 8117 2615 8088 2588 8088
TIME...MOT...LOC 1945Z 254DEG 12KT 2596 8106

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 3:02 PM ESTSmall Craft AdvisoryMFL5 days
Mar 6, 3:11 PM ESTSpecial Weather StatementMFLBroward64 min
Mar 6, 3:37 PM ESTSpecial Weather StatementMFLBroward38 min
Mar 6, 3:58 PM ESTSpecial Weather StatementMFLBroward62 min
Mar 6, 4:27 PM ESTSevere Thunderstorm WarningMFLBroward, Miami-Dade48 min
Mar 6, 4:30 PM ESTSpecial Marine WarningMFL60 min
Mar 6, 4:48 PM ESTSpecial Weather StatementMFLMiami-Dade57 min
Mar 6, 5:09 PM ESTAreal Flood AdvisoryMFLMiami-Dade3 hr
Mar 6, 5:17 PM ESTSpecial Marine WarningMFL58 min
Mar 6, 5:24 PM ESTSevere Thunderstorm WarningMFLMiami-Dade17 min
Mar 6, 5:41 PM ESTSpecial Marine WarningMFL64 min
Mar 6, 6:04 PM ESTSpecial Marine WarningMFL86 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.